PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1998 | 42 | 1 | 307-319
Tytuł artykułu

Invariants of piecewise-linear knots

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
We study numerical and polynomial invariants of piecewise-linear knots, with the goal of better understanding the space of all knots and links. For knots with small numbers of edges we are able to find limits on polynomial or Vassiliev invariants sufficient to determine an exact list of realizable knots. We thus obtain the minimal edge number for all knots with six or fewer crossings. For example, the only knot requiring exactly seven edges is the figure-8 knot.
Słowa kluczowe
Rocznik
Tom
42
Numer
1
Strony
307-319
Opis fizyczny
Daty
wydano
1998
Twórcy
  • Department of Mathematics, University of Iowa, Iowa City, Iowa 52242, U.S.A.
Bibliografia
  • [1] D. Bar-Natan, On the Vassiliev knot invariants, Topology 34 (1995), 423-472.
  • [2] J. Birman and X.-S. Lin, Knot polynomials and Vassiliev's invariants, Invent. Math. 111 (1993), 225-270.
  • [3] G. T. Jin, Polygon indices and superbridge indices, preprint.
  • [4] G. T. Jin and H. S. Kim, Polygonal knots, J. Korean Math. Soc. 30 (1993), 371-383.
  • [5] N. H. Kuiper, A new knot invariant, Math. Ann. 278 (1987), 193-209.
  • [6] M. Meissen, Edge number results for piecewise-linear knots, this volume.
  • [7] K. C. Millett, Knotting of regular Polygons in 3-space, in: Random Knotting and Linking, K. C. Millett and D. W. Sumners (eds.), World Scientific, Singapore, 1994, 31-46.
  • [8] S. Negami, Ramsey theorems for knots, links and spatial graphs, Trans. Amer. Math. Soc. 324 (1991), 527-541.
  • [9] R. Randell, A molecular conformation space, in: Proc. 1987 MAT/CHEM/COMP Conference, R. C. Lacher (ed.), Elsevier, 1987.
  • [10] S. Negami, Conformation spaces of molecular rings, ibid.
  • [11] H. Schubert, Knotten mit zwei Brücken, Math. Z. 65 (1956), 133-170.
  • [12] K. Smith, Generalized braid arrangements and related quotient spaces, Univ. of Iowa thesis, 1992.
  • [13] T. Stanford, personal communication.
  • [14] D. Sumners, New Scientific Applications of Geometry and Topology, Amer. Math. Soc., Providence, 1992.
  • [15] V. Vassiliev, Cohomology of knot spaces, in: Theory of Singularities and its Applications, V. I. Arnold (ed.), Amer. Math. Soc., Providence, 1990.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-bcpv42i1p307bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.